Numerical comparisons based on four smoothing functions for absolute value equation

B. Saheya, Cheng He Yu, Jein-Shan Chen

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

The system of absolute value equation, denoted by AVE, is a non-differentiable NP-hard problem. Many approaches have been proposed during the past decade and most of them focus on reformulating it as complementarity problem and then solve it accordingly. Another approach is to recast the AVE as a system of nonsmooth equations and then tackle with the nonsmooth equations. In this paper, we follow this path. In particular, we rewrite it as a system of smooth equations and propose four new smoothing functions along with a smoothing-type algorithm to solve the system of equations. The main contribution of this paper focuses on numerical comparisons which suggest a better choice of smoothing function along with the smoothing-type algorithm.

Original languageEnglish
Pages (from-to)131-149
Number of pages19
JournalJournal of Applied Mathematics and Computing
Volume56
Issue number1-2
DOIs
Publication statusPublished - 2018 Feb 1

Fingerprint

Smoothing Function
Numerical Comparisons
Absolute value
Nonsmooth Equations
Smoothing
Computational complexity
Complementarity Problem
NP-hard Problems
System of equations
Path

Keywords

  • Convergence
  • Singular value
  • Smoothing algorithm
  • Smoothing function

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this

Numerical comparisons based on four smoothing functions for absolute value equation. / Saheya, B.; Yu, Cheng He; Chen, Jein-Shan.

In: Journal of Applied Mathematics and Computing, Vol. 56, No. 1-2, 01.02.2018, p. 131-149.

Research output: Contribution to journalArticle

@article{5e3ceae14afb4d46aec19fc50933be07,
title = "Numerical comparisons based on four smoothing functions for absolute value equation",
abstract = "The system of absolute value equation, denoted by AVE, is a non-differentiable NP-hard problem. Many approaches have been proposed during the past decade and most of them focus on reformulating it as complementarity problem and then solve it accordingly. Another approach is to recast the AVE as a system of nonsmooth equations and then tackle with the nonsmooth equations. In this paper, we follow this path. In particular, we rewrite it as a system of smooth equations and propose four new smoothing functions along with a smoothing-type algorithm to solve the system of equations. The main contribution of this paper focuses on numerical comparisons which suggest a better choice of smoothing function along with the smoothing-type algorithm.",
keywords = "Convergence, Singular value, Smoothing algorithm, Smoothing function",
author = "B. Saheya and Yu, {Cheng He} and Jein-Shan Chen",
year = "2018",
month = "2",
day = "1",
doi = "10.1007/s12190-016-1065-0",
language = "English",
volume = "56",
pages = "131--149",
journal = "Journal of Applied Mathematics and Computing",
issn = "1598-5865",
publisher = "Springer Verlag",
number = "1-2",

}

TY - JOUR

T1 - Numerical comparisons based on four smoothing functions for absolute value equation

AU - Saheya, B.

AU - Yu, Cheng He

AU - Chen, Jein-Shan

PY - 2018/2/1

Y1 - 2018/2/1

N2 - The system of absolute value equation, denoted by AVE, is a non-differentiable NP-hard problem. Many approaches have been proposed during the past decade and most of them focus on reformulating it as complementarity problem and then solve it accordingly. Another approach is to recast the AVE as a system of nonsmooth equations and then tackle with the nonsmooth equations. In this paper, we follow this path. In particular, we rewrite it as a system of smooth equations and propose four new smoothing functions along with a smoothing-type algorithm to solve the system of equations. The main contribution of this paper focuses on numerical comparisons which suggest a better choice of smoothing function along with the smoothing-type algorithm.

AB - The system of absolute value equation, denoted by AVE, is a non-differentiable NP-hard problem. Many approaches have been proposed during the past decade and most of them focus on reformulating it as complementarity problem and then solve it accordingly. Another approach is to recast the AVE as a system of nonsmooth equations and then tackle with the nonsmooth equations. In this paper, we follow this path. In particular, we rewrite it as a system of smooth equations and propose four new smoothing functions along with a smoothing-type algorithm to solve the system of equations. The main contribution of this paper focuses on numerical comparisons which suggest a better choice of smoothing function along with the smoothing-type algorithm.

KW - Convergence

KW - Singular value

KW - Smoothing algorithm

KW - Smoothing function

UR - http://www.scopus.com/inward/record.url?scp=84992341281&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84992341281&partnerID=8YFLogxK

U2 - 10.1007/s12190-016-1065-0

DO - 10.1007/s12190-016-1065-0

M3 - Article

AN - SCOPUS:84992341281

VL - 56

SP - 131

EP - 149

JO - Journal of Applied Mathematics and Computing

JF - Journal of Applied Mathematics and Computing

SN - 1598-5865

IS - 1-2

ER -